MAUDE Adverse Event Report: COOK IRELAND LTD DUETTE MULTI-BAND MUCOSECTOMY DEVICE; KNS UNIT, ELECTROSURGICAL, ENDOSCOPIC

COOK IRELAND LTD DUETTE MULTI-BAND MUCOSECTOMY DEVICE; KNS UNIT, ELECTROSURGICAL, ENDOSCOPIC
Catalog Number DT-6-5F
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/31/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.1 x dt-6-5f device of lot c1283755 was expected to be returned to cirl for an evaluation; however as of 24/ april/ 2017 the device has not been received.The complaint file will be updated with lab evaluation details once the device has been received.The customer supplied a photograph of the complaint device where the clear snare sheath can be seen to be damaged as though it got caught/ pinched during advancement.The customer complaint was confirmed based on customer testimony and visual review of the photograph provided.As the device has not yet been returned and even if it was, because the actual use conditions could not be duplicated in the laboratory setting, a definitive cause for this complaint may not be determined.Due to a variety of clinical conditions such as patient anatomy or progression of disease state which may have contributed to the event, we are unable to conclusively determine the root cause of this complaint.A review of the manufacturing records for dt-6-5f devices of lot number c1283755 revealed no issues with the work order which could have contributed to this complaint issue.There is no evidence to suggest that this issue affects the entire lot # c1283755; upon review of complaints this failure mode has not occurred previously with this lot # c1283755.A review of the incoming quality control record for the component involved in this complaint that this component is a ship to stock component and was accepted by cook ireland.Prior to distribution dt-6-5f devices are subjected to a visual inspection to ensure device integrity.As per final quality control checks the manufacturing team member is instructed to ¿inspect entire length of the device for kinks, nicks, weaknesses and tears.¿ the instructions for use, instructs the user to inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use.¿ the instructions for use also instructs the user in the system preparation ¿ snare section as follows: ¿fully retract and extend the snare to confirm smooth operation of the device.¿ from the information provided, the patient did not experience any adverse effects due to this occurrence.The instructions for use also state: ¿if the packaging is opened or damaged when received ,do not use." complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
Customer loaded duette device onto endoscope (gif-h190).Duette was successfully used to band nodule.Snare was advanced down the accessory channel of the endoscope.Snare was placed around nodule.Snare was attached to active cord and cautery was applied.Cutting was "delayed" per staff, though it did eventually cut through the nodule.Staff then noted defect of the snare catheter proximal to the handle, as pictures demonstrate.Staff opened a new duette kit in order to replace the 5fr.Snare that was defective.They then proceeded with the procedure without issues.
 
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.The customer reported the following issue; "customer loaded duette device onto endoscope (gif-h190).Duette was successfully used to band nodule.Snare was advanced down the accessory channel of the endoscope.Snare was placed around nodule.Snare was attached to active cord and cautery was applied.Cutting was "delayed" per staff, though it did eventually cut through the nodule.Staff then noted defect of the snare catheter proximal to the handle, as pictures demonstrate.Staff opened a new duette kit in order to replace the 5fr.Snare that was defective.They then proceeded with the procedure without issues." 11 x dt-6-5f device of lot c1283755 was returned to cirl for an evaluation.The customer supplied a photograph of the complaint device where the clear snare sheath can be seen to be damaged as though it got caught/ pinched during advancement.On review of the returned device the snare was found to be damaged at the handle.It was noted during the lab evaluation that the metal tubing at the handle may have caused the snag on the plastic tubing.The customer complaint was confirmed based on customer testimony and visual inspection of the returned damaged device.As the actual use conditions could not be duplicated in the laboratory setting, a definitive cause for this complaint may not be determined.A review of the manufacturing records for dt-6-5f devices of lot number c1283755 revealed no issues with the work order which could have contributed to this complaint issue.There is no evidence to suggest that this issue affects the entire lot # c1283755; upon review of complaints this failure mode has not occurred previously with this lot # c1283755.A review of the incoming quality control record for the component involved in this complaint that this component is a ship to stock component and was accepted by cook ireland.Prior to distribution dt-6-5f devices are subjected to a visual inspection to ensure device integrity.As per final quality control checks the manufacturing team member is instructed to ¿inspect entire length of the device for kinks, nicks, weaknesses and tears.¿ the instructions for use, instructs the user to inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use.¿ the instructions for use also instructs the user in the system preparation ¿ snare section as follows: ¿fully retract and extend the snare to confirm smooth operation of the device.¿ from the information provided, the patient did not experience any adverse effects due to this occurrence.The instructions for use also state: ¿if the packaging is opened or damaged when received ,do not use." complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
This follow up mdr is being submitted as the device was returned and evaluated.Customer loaded duette device onto endoscope (gif-h190).Duette was successfully used to band nodule.Snare was advanced down the accessory channel of the endoscope.Snare was placed around nodule.Snare was attached to active cord and cautery was applied.Cutting was "delayed" per staff, though it did eventually cut through the nodule.Staff then noted defect of the snare catheter proximal to the handle, as pictures demonstrate.Staff opened a new duette kit in order to replace the 5fr.Snare that was defective.They then proceeded with the procedure without issues.

Brand Name
DUETTE MULTI-BAND MUCOSECTOMY DEVICE
Common Device Name
KNS UNIT, ELECTROSURGICAL, ENDOSCOPIC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key6528792
Report Number3001845648-2017-00149
Device Sequence Number10766242
Product Code KNS
UDI-Device Identifier00827002351295
UDI-Public(01)00827002351295(17)171005(10)C1283755
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K050578
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 05/03/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberDT-6-5F
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date03/31/2017
Event Location Hospital
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/04/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/28/2017
Supplement Report FDA Received Date05/31/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1